Skip to Content

Does Myrbetriq cause hair loss?

Responses (12)

Marvell 6 Sep 2013

Hair loss does not appear to be a known side effect of Myrbetriq ... but I suppose it may be possible.

https://www.drugs.com/sfx/myrbetriq-side-effects.html

Votes: +0
laneykit 29 Oct 2014

I have been taking Myrbetriq 50 mg for about 2 months now. I love the way it works for me, and that is saying a lot because once my insurance would not carry Detrol LA anymore, I have had four long years of trying one drug after another trying to get the same relief I got from Detrol LA. That said, I am experiencing major hair loss that is comparable to when I have tried to take Elmiron in the past. I know from this experience that the cause of my hair loss is most likely medication related, not environmental, and Myrbetriq is the only drug change I have had in a year. I called my Doctor, but she said it is unlikely. I am about to swap over to a substitute for a few months to try out my theory before I am bald. Has anyone else experienced this?

froggycat 14 Feb 2015

I am losing hair to but it my be something else- stress or other meds . I wondered about the hair loss when my husband said "you are shedding" I am wondering too but I have had a lot of stress lately- caring for my dying mother and her loss and other family health issues. I have been taking myrbetric for about 4 months.

Rosebeidle 7 Nov 2018

I have been on myrbetriq for almost 2 years. My hair is definitely thinner. After 6 months on drug, I noticed thinner hair and asked my doctor about it. She said she never heard of that side effect. So I thought maybe it was because of my age. Recently it seems much much thinner and after reading the other comments, I am convinced it is this drug!

Votes: +0
bomashisha 20 Nov 2018

I agree, Rosebeidle. There are two many of us experiencing the same problem - hair loss. My biggest fear is that it will continue. I was on chemotherapy about 10 years ago and never lost my hair (due to the type of chemo I was taking). I've never had a problem with hair loss until I started taking Myrbetriq. I think it is terrible that they aren't listing it as a side effect.

Dbev 11 Dec 2018

I started Myhbrtriq about 1 month ago. Within 2 weeks started to experience major hair loss. Like a lot of the previous post, my hair was thick and now it is thinning quickly. I have seen no changes in bladder control and it possibly has caused more problems. I am stopping this medication today.

Heather14 19 Jan 2019

I started Myrbetriq a couple of months ago and my hair started falling out. Thank you all for confirming my suspicions.

Votes: +0
Inactive 4 May 2019

Having the same problem. Been on myrbetriq for almost 1 year. Since you stopped taking it, have you noticed your hair loss has stopped? or possibly even regrown yet?

bomashisha 19 Jan 2019

I am still having quite a bit of hair loss. My doctor seems to think it has to do with my weight loss, but I still do believe the Myrbetriq is the cause. When I saw my urologist, he said he had never heard of hair loss as a side effect. I told him, "that's funny, because I found quite a few people on a web page who have experienced hair loss after starting Myrbetriq." I think he was at a loss for words. Anyway, I truly do believe it is the Myrbetriq and I think it is terrible that they haven't added it to their list of possible side effects. I wish you could have seen my hair before and my hair now. It is so thin and it makes me very angry and also extremely depressed. I am really sorry for all of you who are also experiencing this devastating side effect.

Votes: +0
Inactive 4 May 2019

Having the same problem. Been on myrbetriq for almost 1 year. Since you stopped taking it, have you noticed your hair loss has stopped? or possibly even regrown yet?

ggram 14 Mar 2019

Have had unbelievable hair loss, have decided to quite taking myrbetriq even though like the results of the medication. Have taken it for near 2 years, must discontinue or I'll be totally BALD. My hair has changed completely, extremely thin, straight and unmanageable, very sad as my hair was my pride & joy! Not worth it!!!

Votes: +0
Inactive 4 May 2019

Having the same problem. Been on myrbetriq for almost 1 year. Since you stopped taking it, have you noticed your hair loss has stopped? or possibly even regrown yet?

Inactive 4 May 2019

Been taking myrbetriq 50mg once a day for about 11 months now. I started noticing hair all over my apartment several months ago but I'm a 23 year old guy and it didn't really faze me. I just thought my apartment was dirtier. Now the top of my head is super thin and unless parted just right, you can see a lot of skin. I've visited two doctors and they said this is early male pattern baldness but I'm not quite sure. It just seems odd that the same year I start taking this medication (which is the only thing I'm currently taking other than a Vitamin D supplement) is the same year I start losing my hair. I'm going to stop taking the medication. Does anyone have any reports on their hair regrowing after stopping the medication? And how long did it take for you to regrow the hair or at least stop the hair loss?

Votes: +0
Choco825 16 May 2019

I have had massive hair loss since starting Myrbetriq last August, and am now very far along with constant shedding. I have been seeing a dermatologist who specializes in hair loss, and this week she told me that since she has tried everything to treat it and can't find any other cause for the massive acceleration, she finally thinks it is the Myrbetriq. I just spent $360 for a new bottle, and it works
for my bladder although the constipation is terrible, but I will probably want to continue because
being continent is far more important than having hair to me.

Votes: +0
yen_76 1 Sep 2019

I took this medication for a little less than a month, and my hair immediately started to fall out. I called the company, told them of the side-effect that I had, and told my doctor to which she denied that it could be the medication because she believes that it takes a year for medication to have any type of effect. Doctors will never tell you is the medication because they care more about their money than your hair, so don't bother. My hair has become extremely dry and unmanageable. I don't really know what to do. I no longer trust any meds or doctors.

Votes: +0
Khaynz 28 Dec 2019

I am having the same problem after three months on this medicine. I don’t know what’s worse. Does someone have another drug to recommend? Mybertric is expensive as well.

Votes: +0
bomashisha 28 Dec 2019

Dear Khaynz, about a year ago, I stopped taking Myrbetriq because of terrible hair loss. About two months ago I noticed my hair loss was getting less and less and now it is how it was before I started taking Myrbetriq. My hair is thinner than it was before taking Myrbetriq but the hair loss has stopped, thank God. It's taken almost a year for the effects of the Myrbetriq (which I took for about two months) to go away. The last time I saw my urologist, I told him I refused to take it anymore. He insisted he had never heard of this side effect. When I told my GP about it, she agreed with the urologist - she said she thought it was because I was losing weight. Sorry - but I don't buy it. There are too many of us who have had this experience with Myrbetriq, and I think it is terrible they don't list it as a possible side effect.

Lulubabe01 5 Jan 2020

I have been taking Myrbetriq for several mos. Since taking Myrbetriq I am seeing extreme hair loss.
My hairdresser commented it could be a medication causing it. I have narrowed it down to Myrbetriq & will discuss this with my Dr.. I am stopping Myrbetriq today. With all the posts of others having this issue, I am of the strong opinion Myrbetriq should have a warning about possible Extreme hair loss.

Votes: +0
abmarino 19 Feb 2020

I started taking Myrbetriq 25mg on December 23, 2019. My Urologist cautioned me to check my blood pressure often. I took it for almost 2 weeks and then he called me to give me some antibiotics. My blood pressure was shooting through the roof taking both. The minute I stopped taking Myrbetriq, my blood pressure normalized. I do have high blood pressure but it is controlled by medicines. I started the Myrbetriq back in January and for at least 2 weeks, I've noticed a lot of hair in my hair brush and even in my comb. I've never lost this much hair before. I also have some constipation, dry mouth, and some nervousness. I startled thinking about the commonality of the symptoms and its all about drying you up which would explain the constipation and dry mouth. It probably affects the hair follicles I started putting 2 and 2 together and thought the Myrbetriq was probably the culprit.

Votes: +0
Mere533 21 Feb 2020

I don’t know offhand if it does or doesn’t. I know i started taking it about 2 weeks ago, and now i am shedding like crazy. I am a 26 year old female so no male pattern baldness here. I’m curious as to whether or not the hair starts growing back once the drug is stopped

Votes: +0
bomashisha 21 Feb 2020

Dear Mere533, my hair stopped the horrible shedding after about a year being off Myrbetriq. I still shed (but it is nowhere near what it was) and my hair is thinner, but I am 69 years old and hair thinning comes with age. When I told my urologist I would not take the Myrbetriq anymore because of the hair loss, he wrote a prescription for Oxybutinin. I only take one pill when I feel symptoms coming on and it works great for me. Not sure if you would have the same results, but it's worth a try. I am still in awe that the manufacturer does not list hair loss as a side effect. I hope this helps.

Lisa B.

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.